MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 10MM4CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4401004X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 10mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter did not inflate when the physician went to inflate it.There was no reported patient injury.The product was returned for analysis.A non-sterile powerflex pro 10mm x 4cm 135 percutaneous transluminal angioplasty (pta) was received for analysis inside a plastic bag.Per visual analysis, no anomalies were observed by the naked eye.Per functional analysis, a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the unit and pressure was applied.A balloon leakage was observed coming from a rupture in the middle section of the balloon.No other anomalies were observed.Per sem analysis, results showed that the leakage on the balloon of the powerflex pro 10mm x 4cm 135 device presented evidence of a ruptured condition and scratch marks near the damaged area on the balloon.This type of damage is commonly caused during the interaction of the material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon could probably led to the damaged condition found on the received device.It seems the material near the damage was ruptured with a sharp object from the outside of the device.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82150601 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - unable to inflate¿ and subsequent findings of ¿balloon burst¿ were confirmed via device analysis as a leakage was noted due to a rupture on the mid portion of the balloon.The outer surface of the balloon presented evidence of scratch marks adjacent to the rupture noted.It is likely vessel characteristics and procedural factors, although unknown, contributed to the reported event as evidenced by device analysis.The balloon material near the rupture, appears to have been torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of a 10mm x 4cm x 135 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter did not inflate when the physician went to inflate it.There was no reported patient injury and the device was returned for evaluation.Addendum: product evaluation revealed a rupture to the mid portion of the balloon.

Brand Name
POWERFLEXPRO 10MM4CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key14160587
Report Number9616099-2022-05561
Device Sequence Number2946090
Product Code LIT
UDI-Device Identifier20705032060063
UDI-Public20705032060063
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number4401004X
Device Catalogue Number4401004X
Device Lot Number82150601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2022
Initial Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale